Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking stalopam 10 mg for the last 4 days with half tablet and still feeling anxiety,depression,fear and sleepiness.Recommended medicines?what dose it indicate

I have started stalopam 10 mg for the last 4 days with half tablet. wud be taking one tablet from tomorrow. am still feeling anxiety, depression and fear and sleepiness. Is this due to the medicine?
I was taking Placida for the last 3 months which I am continuing now. Would the laziness and anxiety get OK with the above medicines
Asked On : Wed, 27 Mar 2013
Answers:  5 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
hello

welcome to health care magic

Stalopam 10 mg contains escitalopram which is an SSRI antidepressant. It is effective in anxiety too. Don't worry as SSRIs take 10-14 days to have a full effect. Initially it may cause some sedation but it will be over in next few days. Continue above medication as advised by your doctor. You will be definitely alright with adequate treatment for adequate duration.

Hope it helps
Good Luck
Regards
Dr. Gourav Monga
Consultant Psychiatrist

Answered: Thu, 28 Mar 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. It takes several weeks since you start the dose of 10 mg a day of escitalopram to see the changes in mood and anxiety. Some people may need a little higher dose of this medication and it will be known after several weeks that you will be using the medication. The best way is to monitor the changes you observe and note them and report them to the doctor when you see him. In the first few days, some people may experience brief anxiety as you mentioned which is transient. Best wishes.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Hello,
Thanks for choosing health care magic for posting your query.
Stalopam has escitalopram in it which belongs to SSRI class of drugs. It increases the serotonin level and may cause restlessness initially for 1-2 weeks. It will settle by itself with time . Moreover the benefit of escitalopram is mostly evident by the end of two weeks. It is good drug meant for depression as well as anxiety and I am sure you will do good on this drug. Have faith on your treating psychiatrist Your laziness and anxiety will get OK but it will take time.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
**
1. Stalopam (escitalopram) is indicated in Depression (Obsessive compulsive disorder), and your symptoms like sleepiness, is due to adverse drug reaction of stalopam and depression,anxiety due to adverse drug reaction of Placida (flupentixol+melitracen)
2. dose will depend whether you are diagnosed with Depression or panic disorder?
3. you should consult with your physician regarding the proper dosage schedule of the above mentioned drugs.
Answered: Thu, 1 Aug 2013
I find this answer helpful

 2 users find this helpful

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It takes minimum of one week to observe significant change / generally 2 to 3 weeks should elapse for the full effects - before increasing the dose... This initial increase is to observe for untoward reactions...
The symptoms may well be part of the original problem or side effects...
You need time, follow up and repeat assessment by your Psychiatrist...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 8 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions